MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX46OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX46OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121928146
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a replacement surgery was performed for prematurely worn pe with replacement of the hip-head and pe.There were three years of insuspcious progress, and now short-term pe wear with metal-metal contact occurred within a few months.Revision was performed for changing of the cup and head.This patient had undergone a previous revision after four years due to pe wear in 2021.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the reason of the explant was whenever a pe inlay is revised the head needs to be exchanged as well.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: hcp is reporting: "i also refer to the report number: (b)(4) and the telephone conversation on (b)(6), 2021 replacement surgery for prematurely worn pe with replacement of the hip-head and pe - 3 years of inauspicious progress - now again short-term pe wear with metal-metal contact - occurred within a few months.On (b)(6) 2024, changing of cup and head - explants currently in cleaning mode - the company has already been informed - the explants will be handed over to depuy in person next week." the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the rim of the pinn mar +4 10d 28idx46od has two out of four anti-rotation device (ard) tabs sheared off.Nevertheless, the liner appeared to have been edge loaded causing eccentric deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards).Additionally, the liner presents some scratches most likely caused by the explantation process.The fracture fragments were not returned for evaluation.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 28idx46od product code: 121928146 lot number: j97j02 and no non-conformances or manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 28idx46od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 01-15-2021 3) any anomalies or deviations identified in dhr: no.4) expiry date:12-31-2025.5) ifu reference: ifu-0902-00-701.Device history review: 1) quantity manufactured: (b)(4).2) date of manufacture: 01-15-2021.3) any anomalies or deviations identified in dhr: no.4) expiry date:12-31-2025.5) ifu reference: ifu-0902-00-701.

Brand Name
PINN MAR +4 10D 28IDX46OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21617507
Report Number1818910-2025-04038
Device Sequence Number6687023
Product Code LPH
UDI-Device Identifier10603295013440
UDI-Public(01)10603295013440(17)251231(10)J97J02
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number121928146
Device Lot NumberJ97J02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/18/2025
04/29/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date03/19/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +1.5 GR.; PINNACLE BANTAM ACET CUP 46MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale